Wisconsin, 2015Tornadoes in Wisconsin, July 6, 2015
July 6, 2015 · NWS GRB · 3 events in 3 counties and zones
Three tornadoes formed as showers, with no lightning and with heavy rain, developed from southwest to northeast ahead of a cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $115,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Three tornadoes formed as showers, with no lightning and with heavy rain, developed from southwest to northeast ahead of a cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 6, 1:50 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 6, 1:50 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
250 PM CDT MON JUL 6 2015
FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE
.SHORT TERM...TONIGHT AND TUESDAY
ISSUED AT 250 PM CDT MON JUL 6 2015
THE CONTINUING FCST CHALLENGE REMAINS PCPN TRENDS FOR THE REST OF
THE AFTERNOON INTO THE EVENING HOURS AS CONDITIONS HAVE NOT WORKED
OUT AS ANTICIPIATED.
THE 19Z MSAS SFC ANALYSIS INDICATED THAT A CDFNT EXTENDED FROM
N-CNTRL WI SWWD TO SW WI WITH A STEADY MOVEMENT TO THE EAST. THERE
WAS A SFC WAVE ON THE FRONT LOCATED OVER CNTRL WI AND THIS WAS
HELPING TO GENERATE A CONCENTRATED AREA OF HEAVIER SHWRS OVER
W-CNTRL WI. A BREAK IN THE PCPN OVER THE ERN HALF OF WI HAD
ALLOWED TEMPS TO RECOVER TO AROUND 80 DEGS AND WITH DEW POINTS IN
THE 70S...THE ATMOSPHERE HAS BEGUN TO DESTABILIZE A BIT.
THE FCST HAD PROBLEMS TO BEGIN WITH AS A LARGE CLUSTER OF
SHWRS/TSTMS DEVELOPED OVER THE UPR MS VALLEY LAST NGT AND MOVED
INTO WI THIS MORNING. THIS AREA OF PCPN WEAKENED AS IT REACHED ERN
WI...BUT LEFT A BLANKET OF CLOUDS WHICH INHIBITED FURTHER SHWRS
AND TSTMS FROM DEVELOPING. WL NEED TO WATCH CONDITIONS OVER THE
NEXT COUPLE OF HOURS...HOWEVER THE THREAT OF SEVERE NOW LOOKS
MARGINAL AT BEST WITH LOCALLY HEAVY RAIN THE MAIN THREAT.
THE CDFNT WL EXIT ERN WI THIS EVENING...HOWEVER TRAILING
STRATIFORM LIGHT SHWRS MAY LINGER OVER CNTRL WI TIL AROUND SUNSET
AND ERN WI TIL AROUND MIDNGT. ONCE THE PCPN ENDS...MODELS SHOW
THAT LOW-LEVEL MOISTURE TO LINGER OVER THE AREA THRU MOST OF THE
NGT...THUS A SLOW DECREASE IN CLOUDS CAN BE EXPECTED WITH CLEARING
NOT OCCURRING TIL NEAR DAYBREAK. MIN TEMPS TO RANGE FROM THE UPR
40S N-CNTRL WI...TO THE UPR 50S E-CNTRL WI.
AN AREA OF HI PRES IS FCST TO BUILD INTO THE GREAT LAKES ON TUE
AND BRING COOLER/LESS HUMID AIR TO NE WI. OTHER THAN SOME FAIR
WEATHER CU...MOSTLY SUNNY SKIES ARE EXPECTED WITH DEW POINTS
FALLING INTO THE 40S. MAX TEMPS WL RANGE FROM 65-70 DEGS NORTH/
LAKESHORE...70-75 DEGS SOUTH.
.LONG TERM...TUESDAY NIGHT THROUGH MONDAY
ISSUED AT 250 PM CDT MON JUL 6 2015
HIGH PRESSURE WILL BUILD IN FOR THE MIDDLE PART OF THE
WEEK...USHERING IN A DRY COOL AIRMASS ACROSS THE WESTERN GREAT
LAKES. THIS WILL BRING UNSEASONABLY COOL TEMPERATURES TO THE
REGION...MAINLY DURING THE OVERNIGHT HOURS. WITH CLEAR
SKIES...LIGHT WINDS...AND A COOL AIRMASS OVERHEAD OVERNIGHT LOWS
ARE FORECAST TO FALL INTO THE LOW 40S ACROSS NORTH CENTRAL
WISCONSIN. THERE ARE SOME MODELS THAT SUGGEST LOWS COULD EVEN DIP
DOWN INTO THE UPPER 30S...HOWEVER GIVEN THE TIME OF YEAR WILL KEEP
TEMPERATURES A FEW DEGREES WARMER THAN THESE VALUES. TEMPERATURES
THEN SLOWLY START TO MODERATE STARTING WEDNESDAY AS THE HIGH
SHIFTS OFF TO THE EAST AND RETURN FLOW BRINGS WARMER TEMPERATURES
TO THE AREA.
ONE AREA OF CONCERN IS A LOW PRESSURE SYSTEM TRACKING OFF TO THE
SOUTH ON WEDNESDAY NIGHT. CURRENTLY THE NAM IS THE ONLY MODEL THAT
BRINGS THIS LOW FAR ENOUGH NORTH TO BRING RAIN WEDNESDAY NIGHT.
WITH A RIDGE OF HIGH PRESSURE IN PLACE ACROSS THE GREAT LAKES
DURING THIS PERIOD IT DOESN'T SEEM LIKELY THAT THE LOW WOULD
DISPLACE THE HIGH FAR ENOUGH NORTH TO TRACK THROUGH NORTHERN
ILLINOIS PER THE NAM SOLUTION. THEREFORE WILL CONTINUE WITH THE
DRY FORECAST DURING THIS PERIOD WITH THE EXPECTATIONS THE HIGH
WILL WIN OUT IN THE MEDIUM TERM.
THE FORECAST BECOMES A BIT MORE MURKY FARTHER OUT AS A SERIES OF
SHORTWAVES TRACK THROUGH THE GREAT LAKES REGION DURING THE
WEEKEND AND INTO EARLY NEXT WEEK...BRINGING SEVERAL ROUNDS OF
SHOWERS AND THUNDERSTORMS TO NORTHEAST WISCONSIN. AT THIS POINT IT
IS DIFFICULT TO PARSE OUT ANY DRY PERIODS AMONGST THE SEVERAL
ROUNDS OF THIS ACTIVITY...WITH DISCREPANCIES BETWEEN THE MODELS
THEMSELVES OFFERING LITTLE IN THE WAY OF CLARITY. WILL GO WITH
CHANCY POPS DURING THIS PART OF THE FORECAST GIVEN THE MODEL
UNCERTAINTY THIS FAR OUT. THE ATMOSPHERE WILL BECOME WARM AND
JUICY DURING THIS PERIOD...AS DEW POINTS SOAR BACK INTO THE 60S
AND DAYTIME HIGHS GET BACK INTO THE 80S.
&&
.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1236 PM CDT MON JUL 6 2015
CDFNT TO SLOWLY MOVE EAST ACROSS CNTRL WI LATE THIS AFTERNOON AND
ERN WI EARLY THIS EVENING. TOO MUCH IN THE WAY OF CLOUD COVER TO
ALLOW SUFFICIENT HEATING/DESTABILIZATION TO OCCUR...THUS THE
PROSPECTS FOR STRONGER STORMS APPEARS MINIMAL AT THIS TIME. THERE
COULD STILL BE SOME BOUTS OF HEAVIER SHWRS ACROSS NE WI UNTIL
FROPA OCCURS. CIGS OVER WI ARE ALL OVER THE PLACE...HOWEVER NEAR
THE VCNTY OF THE CDFNT...CIGS APPEAR TO HAVE SETTLED INTO THE HI-
END IFR/LOW-END MVFR CATEGORIES AND ANTICIPATE THIS TREND TO PUSH
EAST ACROSS THE REST OF WI. EVEN ONCE THE CDFNT CLEARS ERN WI...
LOW-LEVEL MOISTURE LINGERS FOR A WHILE...THUS EXPECT LOW CLOUDS
TO HANG ON FOR MOST OF THE NGT BEFORE MIXING AND ADVECTION OF
DRIER AIR TUE MORNING ALLOWS FOR MORE SUNSHINE AND A RETURN TO
VFR CONDITIONS.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
BEACH HAZARDS STATEMENT UNTIL 10 PM CDT THIS EVENING FOR WIZ022-
040-050.
&&
SHORT TERM.....KALLAS
LONG TERM......KURIMSKI
AVIATION.......AK
Hazardous weather outlook, Jul 6, 1:53 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
253 PM CDT MON JUL 6 2015
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
253 PM CDT MON JUL 6 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL COULD LEAD TO
LOCALIZED STREET FLOODING IN URBAN AREAS...MAINLY LATE THIS
AFTERNOON AND THIS EVENING.
HAZARDOUS SWIMMING CONDITIONS ARE EXPECTED AT LAKE MICHIGAN
BEACHES THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE AT TIMES FROM FRIDAY NIGHT THROUGH
MONDAY AS A SERIES OF WEAK SYSTEMS TRACK THROUGH THE GREAT LAKES
REGION. IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE STORMS
WILL BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
FORMAL SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...HOWEVER
SPOTTERS ARE REQUESTED TO REPORT ANY OBSERVATIONS OF FLOODING...OR
MEASURED RAINFALLS EXCEEDING AN INCH.
LMZ521-522-541>543-072000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
253 PM CDT MON JUL 6 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS AND AREAS OF DENSE FOG WILL POSE A HAZARD
TO BOATERS AT TIMES THIS EVENING. GUSTY SOUTH WINDS WILL ALSO
RESULT IN WAVES HAZARDOUS TO SMALL CRAFT...ESPECIALLY ON THE LAKE.
THE PASSAGE OF A COLD FRONT LATE THIS EVENING WILL VEER THE WINDS
TO THE NORTH WHICH SHOULD DIMINISH THE FOG.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE AT TIMES FROM FRIDAY NIGHT THROUGH
MONDAY AS A SERIES OF WEAK SYSTEMS TRACK THROUGH THE GREAT LAKES
REGION. IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE STORMS
WILL BE SEVERE.
KALLAS/KURIMSKI
In the hours before
Special weather statement, Jul 6, 3:23 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
423 PM CDT MON JUL 6 2015
WIZ031-037-062145-
WAUPACA-SHAWANO-
423 PM CDT MON JUL 6 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WAUPACA AND
SOUTHWESTERN SHAWANO COUNTIES...
AT 422 PM CDT...A STRONG THUNDERSTORM WAS 12 MILES EAST OF
RANDOLPH...OR 20 MILES NORTH OF WAUPACA...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE...
JUST NORTH OF CLINTONVILLE AROUND 445 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BIG FALLS...ADAMS
BEACH...SPLIT ROCK...MARION...PELLA...BUCKBEE...CAROLINE AND
LEOPOLIS.
LAT...LON 4456 8907 4469 8911 4480 8871 4462 8863
TIME...MOT...LOC 2122Z 260DEG 20KT 4463 8904
RDM
Tornado, Waupaca
- When
- July 6, 3:38 PM CST to 3:40 PM CST
- Where
- Waupaca County, 3.44 mi W of Marion to 2.69 mi W of Marion
- Rating
- EF1
- Path length
- 0.75 mi
- Path width
- 75 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 44.663, -88.949
A tornado formed and heavily damaged a barn (DI 1, DOD 6) and adjacent garage. The roof of a nearby house was damaged and windows of another were broken (DI 2, DOD 3 and 4). At least two dozen trees were uprooted or snapped (DI 27 and 28, DOD 3 and 4). Average path width was 50 yards.
Tornado, Shawano
- When
- July 6, 4:03 PM CST to 4:04 PM CST
- Where
- Shawano County, 1.1 mi E of Pella Arpt to 1.15 mi E of Pella Arpt
- Rating
- EF0
- Path length
- 0.08 mi
- Path width
- 25 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 44.728, -88.758
A brief, weak tornado tore off part of a barn roof (DI 1, DOD 2) and sent wooden pallets into a nearby field.
Tornado, Oconto
- When
- July 6, 4:56 PM CST to 5:03 PM CST
- Where
- Oconto County, 2.2 mi ENE of Gillett to 2.63 mi SSW of Kelly Brook
- Rating
- EF1
- Path length
- 2.25 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 44.895, -88.280
Another tornado formed and produced mainly light damage along its two mile path. The tornado uprooted or snapped at least 20 trees (DI 27 and 28, DOD 3 and 4) and caused minor damage to a house (DI 2, DOD 2).
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Damaging Wind in Texas, July 6 to 7, 2015$5.3 million · 61 kt wind · 8 events
- Flash Flooding and Heavy Rain in Wisconsin, July 6, 2015$360,000 · 12 events
- Damaging Winds in New Mexico, July 6, 20151 injured · $350,000 · 70 kt wind · 2 events
- Flash Flooding and Damaging Winds in Kansas, July 6, 2015$135,000 · 70 kt wind · 11 events
- Damaging Winds and Heavy Rain in Arizona, July 6, 2015$85,000 · 60 kt wind · 3 events
- Tornado and Flash Flooding in Kansas, July 6, 2015EF1 · 13 events
- Tornadoes and Flash Flooding in Kansas, July 6 to 7, 2015EF1 · 10 events
- Flash Flood in West Virginia, July 6, 2015$40,000 · 1 event
- Flash Flooding and Hail in Nevada, July 6, 2015$20,000 · 1 in hail · 4 events
- Damaging Wind in Texas, July 6, 2015$20,000 · 61 kt wind · 1 event
- Flash Flood in Wyoming, July 6, 2015$20,000 · 1 event
- Tornado and Flash Flooding in Missouri, July 6, 2015EF0 · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577094, 577097, 577101.